Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 198, NWS Hastings, NE

June 24, 2005Harlan County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 24, 2005, 10:46 PM CDT for Harlan County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2005, 10:46 PM CDT (03:46 UTC)
Expired
Jun 24, 2005, 11:45 PM CDT
In force
59 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Harlan County, NE

The radar

The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 10:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:14 PM CDT, 8 hours 32 minutes earlier.

Area forecast discussion, Jun 24, 2:14 PM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
214 PM CDT FRI JUN 24 2005

.DISCUSSION...FOCUS IS ON CONVECTION TONIGHT.  AT MIDDAY...SURFACE
BOUNDARY STRETCHED FROM ROUGHLY SIOUX CITY TO GOODLAND.  MOISTURE
CONTINUES TO POOL ALONG THE FRONT WHERE SURFACE DEWPOINTS AVERAGED
70F.   ONGOING CONVECTION ACROSS NORTHERN NEBRASKA SHLD CONTINUE TO
SUSTAIN THIS EVENING...AND CONVERGENCE ALONG FRONTAL BOUNDARY SHLD
ALSO FOCUS ADDITIONAL DEVELOPMENT...THIS TIME FURTHER INTO OUR CWA.
ALTHOUGH BETTER MOISTURE CONVERGENCE IS PROGGED ACROSS EASTERN
NEBRASKA TONIGHT...EXPECT DECENT WESTWARD BACKBUILDING OF TSTMS GIVEN
DIVERGENT THICKNESS PATTERN TO OUR EAST...AND STORMS COULD MERGE WITH
HIGH PLAINS CONVECTION.  PRECIPITABLE WATER VALUES AVERAGE AN INCH
AND A HALF AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGER STORMS. POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AS SHEAR
AND INSTABILITY PARAMETERS SUPPORT IDEA FOR SUPERCELL DEVELOPMENT.
TORNADO MENTION HAS BEEN MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK
ALONG THE BOUNDARY AND WHERE TEMPERATURE AND DEWPOINT SPREAD IS
MINIMIZED.

IF CONVECTION DEVELOPS AS EXPECTED...FRONT WILL PUSH SOUTH INTO
SOUTHEAST NEBRASKA TONIGHT.  SHOWERS AND A FEW TSTMS SHLD LINGER
INTO SATURDAY...SIMLAR TO TODAY...AND AGREE WITH PREVIOUS SHIFT OF
MAINTAINING PCPN CHANCES.  NGM IS ACTUALLY RATHER ROBUST ON
REDEVELOPMENT OF CONVECTION SATURDAY AFTN...BACKBUILDING STORMS INTO
OUR CWA AGAIN IN DIVERGENT THICKNESS PATTERN TO THE EAST.  THE NAM
ALSO HINTS AT THIS...BUT NOT TO THE EXTENT OF THE NGM.  POPS REMAIN
LOW FOR NOW...BUT WILL BE SOMETHING TO WATCH. OTHERWISE...FRONT IS
EXPECTED TO LIFT NORTH DURING THE DAY WITH STILL MILD AIRMASS IN
PLACE AND TEMPS REMAIN NORMAL TO ABOVE...ALTHOUGH THIS WILL BE
DEPENDENT ON WHERE BOUNDARY ENDS UP.

SOUTHWEST FLOW ALOFT ENHANCES SUNDAY AS UPPER TROUGH MOVES
FURTHER INLAND AND RIDGE RETROGRADES SLIGHTLY.  TEMPERATURES WILL
WARM AGAIN INTO THE 90S IN THIS REGIME.  THROUGH THE REMAINDER OF
THE EXTENDED...NOT A WHOLE LOT OF CHANGES WERE MADE AS MODELS
DIVERGE ON TIMING OF SHORTWAVES AND FRONTS.  THE ECMWF IS DEEPER AND
SLOWER WITH PACIFIC NORTHWEST UPPER LOW NEXT WEEK COMPARED TO THE
GFS.  ALTHOUGH AM NOT CONFIDENT NEXT WEEK WILL REMAIN COMPLETELY
DRY...AM ALSO NOT CONFIDENT IN PICKING A DAY THAT WILL BE OUR BEST
CHANCE FOR PCPN.  ATTM WILL GO WITH SILENT 14 POPS AND WAIT ANOTHER
RUN OR TWO TO REFINE WHICH TIME FRAME LOOKS THE BEST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY
Hazardous weather outlook, Jun 24, 10:44 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1044 PM CDT FRI JUN 24 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-251200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
1044 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...REST OF TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT WITH SOME OF THESE
BECOMING SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS IN EXCESS OF
60 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS.

A FRONTAL BOUNDARY STRETCHED EAST TO WEST OVER THE AREA AND IN THE
LISTENING AREA WAS LYING FROM SOUTH OF YORK TO SOUTH OF HOLDREGE AT
10 PM. THIS FRONT IS EXPECTED TO MOVE VERY LITTLE AND WILL BE THE
FOCUS FOR ADDITIONAL STORM DEVELOPMENT OVERNIGHT. THUNDERSTORM
MOVEMENT SHOULD BE TO THE NORTH NORTHEAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. HOWEVER MOST OF THESE ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS AND THE MAIN HAZARD WOULD BE
DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

EWALD

In the hours before

Special weather statement, Jun 24, 10:10 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT FRI JUN 24 2005

KSZ005>007-017>019-NEZ060>064-072>077-082>087-251000-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-
SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-
FILLMORE NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HALL NE-
HAMILTON NE-HARLAN NE-KEARNEY NE-NUCKOLLS NE-PHELPS NE-
THAYER NE-WEBSTER NE-YORK NE-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 522
UNTIL 500 AM CDT SATURDAY MORNING FOR THE FOLLOWING AREAS

IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES

JEWELL                MITCHELL              OSBORNE
PHILLIPS              ROOKS                 SMITH

IN EAST CENTRAL NEBRASKA THIS WATCH INCLUDES 1 COUNTY

YORK

IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 16 COUNTIES

ADAMS                 BUFFALO               CLAY
DAWSON                FILLMORE              FRANKLIN
FURNAS                GOSPER                HALL
HAMILTON              HARLAN                KEARNEY
NUCKOLLS              PHELPS                THAYER
WEBSTER

INCLUDING THE CITIES OF GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK.

EWALD
Local storm report, Jun 24, 10:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       LOGAN                   39.66N 99.57W
06/24/2005  0.00 INCH        PHILLIPS           KS   FIRE DEPT/RESCUE

            HEAVY RAIN AND 50+ MPH WINDS. NO DAMAGE REPORTED.

&&

WIRTH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningGIDPhillips64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.